Arkansas, 2010Flooding in Arkansas, March 1 to 7, 2010
March 1 to 7, 2010 · NWS LZK · 3 events in 2 counties and zones
Heavy rainfall during the last several months has allowed some rivers in the White River Basin to continue to remain above flood stage into March. During March however, these rivers did finally drop below flood stage during the first week of the month.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall during the last several months has allowed some rivers in the White River Basin to continue to remain above flood stage into March. During March however, these rivers did finally drop below flood stage during the first week of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 28, 11:28 PM CST, 32 minutes earlier.
Area forecast discussion, Feb 28, 11:28 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1128 PM CST SUN FEB 28 2010
.AVIATION...
PREVAILING VFR CONDITIONS EXPECTED THROUGH THE PERIOD...WITH
MOISTURE STREAMING IN AHEAD OF NEXT SYSTEM. THIS IS EVIDENT BY THE
HIGH CLOUDS STREAMING IN FROM THE WEST. BEST -RA CHANCES WILL BEGIN
AFTER 12Z...FROM THE WEST AND SPREAD EAST. LIMITED CHANCES FURTHER
NORTH OF LLQ...WITH THE SFC LOW SKIRTING SOUTH OF THE AREA ACROSS
LA.
00Z MODELS ARE COMING IN MORE DRY THAN PREVIOUS RUN. 00Z LZK
SOUNDING SHOWING A VERY DRY PROFILE ABOVE THE SFC...WITH PWAT VALUES
AROUND 0.18 INCHES. WITH SUCH A LARGE TEMP/DEW PT SPREAD...PRECIP
WILL HAVE A HARD TIME MAKING IT TO THE SFC. BESIDES -RA TEMPO GROUPS
AT LLQ...DID NOT GO ANY HIGHER THAN PROB30 FURTHER NORTH.
&&
PREV DISCUSSION... /ISSUED 153 PM CST SUN FEB 28 2010/
DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF RAIN ON MONDAY
WITH EXPECTED SYSTEM TO MOVE. TEMP FORECAST THROUGH THE REST OF
THE WEEK. THEN NEXT CHANCE OF PRECIP OVER THE WEEKEND.
CLOUDS HAVE STREAMED IN FROM THE WEST...BUT DID THIN OVER AR IN
THE AFTERNOON...SO MOSTLY SUNNY CONDITIONS WERE PRESENT. SURFACE
RIDGING OVER THE AREA TODAY WITH A VERY DRY ATMOSPHERE...12Z KLZK
SOUNDING HAD A PRECIP WATER VALUE OF 0.10 INCHES...WHILE DEW POINT
TEMPS IN THE 20S. LIGHT NORTH TO NORTHEAST SURFACE FLOW. THE
UPPER LOW HAS MOVED TO SW NM...WITH MOISTURE PLUME PUSHING EAST.
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
MODELS ARE CONSISTENT WITH FORMING THE SURFACE LOW OVER WEST
TX...THEN MOVING IT QUICKLY SOUTHEAST TO NEAR THE TX AND LA
COASTLINE. WILL TREND WITH EURO AND NAM...WHILE GFS FASTER THAN
BOTH. ALL GENERALLY HAVE QPF FIELD BACK TO AR...WITH MOST OVER
SOUTHERN AR. TEMP TRENDS KEEP ALL ABOVE FREEZING EXCEPT SMALL
AREA ON THE NORTH SIDE...AND TIME PERIOD IS ONLY A FEW HOURS.
HENCE FORECAST CONTINUES WITH LIGHT MIX POSSIBLE...BUT OVERALL
THREAT IS LOW AND NO ACCUMULATIONS EXPECTED. THE SURFACE LOW
CONTINUES ALONG THE GULF AND MONDAY NIGHT...ANY REMAINING PRECIP
WILL END WITH LITTLE THREAT FOR ANY WINTER PRECIP ON BACK SIDE.
THE UPPER LOW AND TROUGH ARE ALSO EXPECTED TO BE EAST OF AR BY 12Z
TUE. DRY AND COOLER AIR FILTER IN OVER AR ON TUESDAY AS THE
SURFACE LOW MOVES EAST...AND SURFACE HIGH PRESSURE BUILDS IN. THE
SURFACE RIDGE HOLDS THROUGH MUCH OF THE REST OF THE WEEK...AS
TEMPS GRADUALLY MODERATE.
LONG TERM...THURSDAY THROUGH SUNDAY
LONG TERM BEGINS WITH MAINLY NORTH AND NW FLOW ALOFT OVER
AR...WITH UPPER TROUGH OVER MUCH OF THE NORTHEAST STATES AND
LONGWAVE UPPER RIDGE OVER MUCH OF THE CENTRAL CONUS. UPPER
SHORTWAVE OVER THE ROCKIES WILL MOVE INTO THE PLAINS THU INTO
FRI...WITH PRECIP EXPECTED OVER THE CENTRAL PLAINS. THIS SHORTWAVE
WILL PASS NORTH OF AR...BUT KEEP SLIGHT CHANCE POPS AS FAR SOUTH
AS AR...MAINLY OVER WRN AR. AS THIS SHORTWAVE MOVES EAST...THE
UPPER RIDGE WILL SHIFT EAST AS WELL. A MUCH STRONGER UPPER TROUGH
WILL THEN TRANSLATE EAST ACROSS THE ROCKIES THEN INTO THE PLAINS
STATES. AHEAD OF THIS SECOND TROUGH...SFC LOW PRESSURE WILL
DEVELOP ON THE LEE SIDE OF THE ROCKIES...AND LIFT NE LATE IN THE
PERIOD. BOTH THE GFS AND ECMWF BOTH INDICATE THIS SCENARIO
DEVELOPING...HOWEVER...THEY DIFFER SIGNIFICANTLY ON THE
TIMING...AND TO SOME EXTENT THE STRENGTH OF DEVELOPING SFC LOW.
WILL ONLY MENTION SLIGHT CHANCE POPS SUN FOR NOW WITH THIS
APPROACHING TROUGH DUE TO THE DIFFERENCES IN TIMING...AND BEING AT
THE END OF THE FORECAST PERIOD. ALSO HAVE INCREASING TEMPS INTO
THE 60S WITH THE PERSISTENT SRLY GULF FLOW THIS COMING WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 30 46 30 44 / 10 20 10 10
CAMDEN AR 37 47 35 50 / 20 50 40 10
HARRISON AR 29 45 26 44 / 10 10 10 10
HOT SPRINGS AR 35 47 33 49 / 20 30 20 10
LITTLE ROCK AR 34 47 33 47 / 10 20 20 10
MONTICELLO AR 36 47 36 47 / 10 40 30 10
MOUNT IDA AR 35 47 32 50 / 20 30 20 10
MOUNTAIN HOME AR 29 45 27 44 / 10 10 10 10
NEWPORT AR 31 46 31 44 / 0 20 10 10
PINE BLUFF AR 35 47 35 46 / 10 30 20 10
RUSSELLVILLE AR 32 47 30 46 / 10 20 10 10
SEARCY AR 32 47 31 46 / 10 20 10 10
STUTTGART AR 34 47 34 46 / 10 20 20 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...61/62
Hazardous weather outlook, Feb 28, 5:00 AM CST, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SUN FEB 28 2010
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SUN FEB 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
CLOUDS WILL INCREASE TODAY...AS THE NEXT STORM SYSTEM MOVES INTO THE
REGION. RAIN WILL DEVELOP ACROSS SOUTHWEST ARKANSAS AFTER MIDNIGHT.
DURING THE EARLY MORNING HOURS...TEMPERATURES WILL BE COLD ENOUGH
THAT SOME SNOW MAY MIX IN WITH THE RAINFALL...ALTHOUGH NO PROBLEMS
ARE ANTICIPATED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE STORM SYSTEM WILL MOVE ALONG THE GULF COAST...WITH ARKANSAS ON
THE NORTHERN EDGE OF THE SYSTEM. PRECIPITATION CHANCES ARE IN THE
FORECAST FOR THE SOUTHERN TWO THIRDS OF THE STATE...WITH THE HIGHEST
CHANCES NEAR THE LOUISIANA BORDER. WITH THE LIMITED MOISTURE
AVAILABLE...PRECIPITATION AMOUNTS WILL REMAIN LIGHT. DURING THE
EARLY DAYLIGHT HOURS MONDAY...SOME SNOW MAY MIX IN WITH THE
RAINFALL...BUT NO PROBLEMS ARE EXPECTED. AS THE SYSTEM MOVES EAST
LATE MONDAY...PRECIPITATION WILL END FROM NORTHWEST TO
SOUTHEAST...AND OUT OF THE STATE BY TUESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
58
Flood, Woodruff
- When
- March 1, 12:00 AM CST to March 3, 1:00 AM CST
- Where
- Woodruff County, Patterson to 0.43 mi NNW of Cavell
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.250, -91.230
This flooding was a continuation of flooding from February and previous months. Heavy rainfall from previous months kept the Cache River at Patterson above flood stage for several months. The river finally dropped below flood stage during the early morning hours of the 3rd.
Flood, Woodruff
- When
- March 1, 12:00 AM CST to March 6, 6:30 AM CST
- Where
- Woodruff County, 0.73 mi NNW of New Augusta to 1.93 mi S of Ruffwood
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.280, -91.355
This flooding was a continuation of flooding from February and previous months. Heavy rainfall from previous months kept the White River at Augusta above flood stage for several months. The river finally dropped below flood stage during the morning hours of the 6th.
Flood, Monroe
- When
- March 1, 12:00 AM CST to March 7, 9:00 PM CST
- Where
- Monroe County, Clarendon to 2.13 mi WNW of Jeffries
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 34.680, -91.300
This flooding was a continuation of flooding from February and previous months. Heavy rainfall from previous months kept the White River at Clarendon above flood stage for several months. The river finally dropped below flood stage during the early evening hours of the 7th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Louisiana, March 1, 2010$50,000 · 61 kt wind · 6 events
- Strong Wind in Mississippi, March 1, 2010$51,000 · 3 events
- Coastal Flood in Massachusetts, March 1, 2010$20,000 · 2 events
- High Surf in Hawaii, March 1 to 3, 201015 events
- Drought in Colorado, March 1 to 31, 201013 events
- Strong Wind in Mississippi, March 1, 2010$15,000 · 3 events
- Drought in Hawaii, March 1 to 31, 201011 events
- Drought in Utah, March 1 to 31, 20107 events
- High Wind in Maine, March 1, 201052 kt wind · 6 events
- Drought in Wisconsin, March 1 to 31, 20104 events
- Blizzard and High Wind in Alaska, March 1 to 3, 201075 kt wind · 3 events
- Winter Weather in Texas, March 1, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221181, 221187, 221188.